(not convinced - I've only ever had one manic episode).
Lamotrigine - I was just diagnosed bipolar type 2?
- 8 Mar 2014 by Guyver68
- 29 July 2015
- depression, mania, bipolar disorder, lamotrigine, diagnosis
Added 8 Mar 2014:
I am not taking any other meds. I just started taking 25mg of Lamotrigine and have had the following side effects: seizures, flu like symptoms, intense (worse than I've ever had) depression, intense fits of rage, nausea, dizziness. My question is how long do these side effects last? If just a few more days I can survive through it. If several days or more I'm going to have to stop taking it. I'm unable to reach my Dr. until Monday. Thanks in advance.
Hi, Guyver! I was treated for Major Depressive Disorder for about 40yrs with no significant improvement until I had my first manic episode about 2yrs ago. With the change to Bipolar medications I've been doing incredibly well.
All the symptoms yoi mention could definitely be caused by lamotrigine. Most are fairly mild and transient ~ lasting only until your body adjusts to the new med ~ for the first few days, maybe a week, but rarely longer.
The seizures and deeper depression are really of concern and should be reported to your doctor immediately.
This is drugs.com's link for lamotrigine:
Best wishes and feel better! WCV
It is very important to tell your doctor how you feel things are going during the first few weeks after you start taking lamotrigine. It will probably take several weeks to see big enough changes in your symptoms to decide if lamotrigine is the right medication for you.
Mood stabilizer treatment is generally needed lifelong for persons with bipolar disorder. Your doctor can best discuss the duration of treatment you need based on your symptoms and illness. Also take it at the same time every day.
If you don't feel you're bipolar if it were me I would do some research on it as so many doctors give the diagnosis of bipolar when in fact it may be depression or anxiety. It happened to me so now I am my own advocate. We all need to be our own advocate as doctors can make mistakes too.
I've taken Lamictal for 7 years and I've had excellent results. I had an episode of mania that lasted 6 mos. and I was homeless. BUT, we're not talking about me. In my opinion, no one should ever have to go through THOSE symptoms. Call your doctor, Sweetheart. Maybe he can give you something that can will stop the symptoms or start a new med. Call right away. You don't have to suffer like you are. I'm so sorry. You must feel horrible. Take care of yourself and know that all our friends are with you. Most of us have similar health issues, and we can relate to what your going through. It's trial and error. Has anyone said anything about Lithium?
May the peace of God be with you.
- Lamotrigine Information for Consumers
- Lamotrigine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamotrigine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 May 2012 • 3 answers
Posted 29 Dec 2014 • 6 answers
Posted 23 Apr 2016 • 5 answers
Posted 7 May 2016 • 2 answers
Posted 15 Mar 2017 • 1 answer